Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 21, 2014, 11:13 PM CDT for Redwood County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 22, 2014, 12:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
068
WWUS83 KMPX 220413
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT SAT JUN 21 2014
MNZ064-073-220515-
REDWOOD-YELLOW MEDICINE-
1113 PM CDT SAT JUN 21 2014
AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MONTEVIDEO
TO 4 MILES WEST OF COTTONWOOD TO 3 MILES SOUTHEAST OF MINNEOTA. THESE
STORMS WERE MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPELLMAN LAKE.
HANLEY FALLS.
GRANITE FALLS AIRPORT.
WOOD LAKE.
VESTA.
SEAFORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4467 9587 4488 9579 4461 9517 4434 9513
4419 9538 4419 9550 4424 9561 4462 9561
4463 9563 4462 9593
TIME...MOT...LOC 0413Z 302DEG 24KT 4484 9574 4462 9574
4453 9593
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:47 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 21, 10:47 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1047 PM CDT SAT JUN 21 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 243 PM CDT SAT JUN 21 2014 MOSTLY CLEAR SKIES CURRENTLY ACROSS THE AREA WILL SEE CLOUD COVER PROGRESSIVELY INCREASE OVER THE UPCOMING 24 TO 36 HOURS AS THE UPPER TROUGH OVER SOUTHERN CANADA SHIFTS EAST AND A SHORTWAVE CURRENTLY EVIDENT IN WATER VAPOR OVER NEVADA QUICKLY MOVES EAST INTO THE MID-UPPER MISSISSIPPI VALLEY BY SUNDAY EVENING. THE THERMAL RIDGE WILL BE PUSHING EAST INTO OUR AREA LATE TONIGHT AND SUNDAY MORNING... WITH INSTABILITY AND MOISTURE INCREASING MARKEDLY ON SUNDAY. A FAIRLY ROBUST 850MB THETA-E RIDGE AND PW AXIS SHIFT INTO THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING... WITH STEEPENING LAPSE RATES AND ROBUST MUCAPE BY LATE IN THE DAY. THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER... ALTHOUGH THE BEST CHANCE OF THAT APPEARS TO BE SOUTH AND SOUTHWEST OF OUR AREA... WHERE BETTER BOUNDARY LAYER INSTABILITY IS EXPECTED NEAR THE SURFACE TROUGH AND SECONDARY WARM FRONTAL BOUNDARY. HOWEVER... THERE IS SOME POTENTIAL FOR A DECENT AMOUNT OF PCPN OVER THE CENTRAL AND SOUTHERN PORTION OF THE AREA SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE WAVE CURRENTLY OVER NEVADA MOVES THROUGH THE REGION AND CONVECTION BECOMES WIDESPREAD AHEAD OF THE SURFACE TROUGH/COLD FRONT... WHICH IS EXPECTED TO TRAVERSE THE FORECAST AREA SUNDAY NIGHT. THE NAM... GFS... AND ECMWF HAVE ALL INCREASE THEIR PCPN MAXIMA TO SOME EXTENT... BUT STILL DISAGREE QUITE A BIT ON LOCATION AND TO A LESSER EXTENT ON TIMING. THE SREF SHOWS WIDELY RANGING PCPN POTENTIAL... ANYWHERE FROM LESS THAN HALF AN INCH TO OVER THREE INCHES... DUE IN LARGE PART TO DIFFERENCES IN LOCATION. AT THIS POINT... CHOSE TO INCREASE POPS SOME BY SUNDAY AFTERNOON... AND BOOST PCPN AMOUNTS SLIGHTLY. CONVECTION WHICH DEVELOPS TO OUR SOUTHWEST/SOUTH BY SUNDAY AFTERNOON WILL CERTAINLY PLAY A ROLE IN HOW MUCH WE SEE OVER OUR AREA... SO THINGS WILL NEED TO BE MONITORED CLOSELY THROUGH TONIGHT GIVEN THAT ANY ADDITIONAL SIGNIFICANT PCPN COULD SUBSTANTIALLY EXACERBATE FLOODING PROBLEMS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 243 PM CDT SAT JUN 21 2014 WITH A MORE POTENT LOW PRES CENTER AND ASSOCIATED CDFNT PUSHING THRU MN INTO WI SUN NIGHT INTO MON...MODELS HAVE NOTICEABLY INCREASED QPF POTENTIAL DUE TO A MARKED PWAT INCREASE...STRONG PVA ON THE NORTHERN FRINGES OF THE LOW PRES CENTER...AND A NOTED INCRS IN H7 OMEGA LIFT ON THE NRN AND ERN SIDES OF THE LOW PRES CENTER. COVERAGE STILL LOOKS TO BE MORE SCATTERED THAN NUMEROUS SUN NIGHT THRU MON...BUT ANY STORM WILL EASILY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...ESPECIALLY IF IN A CLUSTER. WITH PLENTY OF FLOODED RIVERS AND RIVERS STILL RISING TO THEIR CRESTS IN THE NEXT 24-48 HOURS...EVEN SMALL AMOUNTS OF RAIN CAN HAVE SIGNIFICANT CONSEQUENCES IN THE RIVER STAGES SO CONTINUED MONITORING OF THIS SITUATION IS VERY PRUDENT. LATEST WPC QPF INDICATE FAIRLY WIDESPREAD 1-2 INCH RAINFALL FOR MUCH OF THE SOUTHERN HALF OF MN STARTING THIS EVENING AND ENDING MON EVENING. AS THIS FRONTAL SYSTEM EXITS THE AREA MON...A REPRIEVE LOOKS TO OCCUR MON NIGHT THROUGH WED AS HIGH PRES MOVES ACROSS THE AREA. THAT IS NOT TO STAY THE AREA WILL BE DEVOID OF PRECIPITATION. A LACK OF AIRMASS CHANGE MEANS THAT MOISTURE WILL STILL BE DEEP IN THE AREA WHILE WEAK DISTURBANCES ALOFT DRIFT THRU THE AREA...SO SLGT-LOW CHC POPS HAVE BEEN MAINTAINED ACRS THE CWFA MON NIGHT THRU WED. THE NEXT ORGANIZED SYSTEM BEGINS ITS APPROACH TO THE UPR MISS RIVER VALLEY FROM THE CENTRAL ROCKIES THU WHERE A CONGLOMERATE LOW PRES CENTER WILL BE DEVELOPING. THIS SYSTEM WILL HAVE A WMFNT STRETCHING ACRS THE CENTRAL PLAINS AND MID MISS RIVER VALLEY... ASSOCIATED WITH THE AFOREMENTIONED CDFNT THAT WILL HAVE DROPPED THRU LATE MON. THIS WMFNT WILL THEN SLOWLY LIFT NWD THU INTO SAT WHILE THE LOW PRES CENTER OVER THE ROCKIES DEVELOPS FURTHER. THE WMFNT...ACTING AS AN EFFICIENT MOISTURE CONVERGENCE BOUNDARY WHILE UPPER LEVEL SUPPORT IS SUFFICIENT FOR INCREASED PRECIP COVERAGE... WILL SPREAD SHWRS/TSTMS OVER MUCH OF THE AREA FOR LATE THU THRU FRI AND POSSIBLY SAT. TOO EARLY ATTM TO GO WITH POPS ANY HIGHER THAN CHC...AND TOO EARLY TO DETERMINE QPF BUT THE DAY 5-7 FORECASTS DO INCLUDE 2-3 INCHES OF RAIN FOR MUCH OF SRN-CENTRAL MN INTO WRN WI. SO...THE OVERALL THEME HERE IS THAT...WITH THE CALENDAR NOW TURNING TO SUMMER...THIS PATTERN WILL MEAN DAILY CONVECTION FOR PORTIONS IF NOT MUCH OF THE MPX CWFA WITH THE POTENTIAL FOR HEAVY RAIN IN ANY STORMS THAT FORM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1047 PM CDT SAT JUN 21 2014 THUNDERSTORMS IN WEST CENTRAL MN LATE THIS EVENING ARE DEVELOPING SSE AND WILL LIKELY IMPACT KRWF AT THE START OF THE PERIOD FOR AN HOUR OR TWO. SHOWERS TO THE NORTH WILL BE MOVING ACROSS KAXN AS WELL. WINDS WILL BE W THROUGH N IN THESE AREAS DUE TO THE CONVECTION WITH SPEEDS UP TO 40 KNOTS IN THE STORMS. CURRENT THINKING IS THE ACTIVITY WILL NOT REACH THE TWIN CITIES OVERNIGHT WITH MORE OF A CLUSTER OF STORMS OVER SW AND SOUTH CENTRAL MN AND NW IA AT DAYBREAK. THINGS WILL CHANGE ON SUNDAY AS A COLD FRONT MOVES IN SLOWLY FROM THE WEST. THE THREAT FOR SHOWERS WILL INCREASE THROUGH THE MORNING ACROSS EASTERN MN AND WEST CENTRAL WI WITH THUNDERSTORMS LIKELY IN THE AFTERNOON AND PERHAPS MUCH OF THE NIGHT. THIS MAY END UP BEING ANOTHER HEAVY RAIN EVENT FROM SOUTH CENTRAL MN THROUGH THE SOUTHERN TWIN CITIES AND WEST CENTRAL WI SUNDAY NIGHT. HIT PREVAILING THUNDERSTORMS PRETTY HARD FOR THE EASTERN TAF SITES LATE SUNDAY/SUNDAY NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL ALSO OCCUR FOR THE WESTERN TAF SITES BUT NOT WITH THE INTENSITY OR LONGEVITY OF THE EASTERN ONES. CEILINGS WILL QUICKLY DETERIORATE TO MVFR OR LESS IN THE SHRA/TSRA DUE TO THE VERY MOIST CONDITIONS. KMSP...VFR/DRY WEATHER THROUGH DAYBREAK. SHOWERS WILL BE ON THE INCREASE FROM THE WEST LATE SUNDAY MORNING. POOR AVIATION CONDITIONS DEVELOPING IN THE AFTERNOON WITH SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD. SOME OF THE STORMS MAY BE STRONG TO SEVERE ALONG WITH TORRENTIAL DOWNPOURS. THESE CONDITIONS WILL PERSIST THROUGH THE EVENING. WIDESPREAD MVFR CIGS/VSBYS DEVELOPING DURING THE NIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS. /OUTLOOK FOR KMSP/ MON...MVFR EARLY ALONG WITH SHRA/TSRA. VFR AFTN. WINDS WNW 10 KTS. TUE...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS NW 10 KTS. WED...VFR. A FEW SHOWERS. WINDS NE 7 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...TRH LONG TERM...JPC AVIATION...RAH
Hazardous weather outlook, Jun 21, 11:45 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CDT SAT JUN 21 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1145 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING... MAINLY NORTH AND WEST OF SAINT CLOUD. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING OF MAIN STEM RIVERS...CREEKS...STREAMS...AND LAKES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD THREAT WILL CONTINUE OVER THE NEXT FEW DAYS. MUCH OF THE CROW RIVER...MINNESOTA RIVER...AND THE MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL RISE ABOVE...AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 21, 9:10 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT SAT JUN 21 2014
MNZ054-064-220315-
LAC QUI PARLE-YELLOW MEDICINE-
910 PM CDT SAT JUN 21 2014
AT 907 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF BIG STONE CITY...OR 7 MILES SOUTHWEST
OF BIG STONE NATIONAL WILDLIFE REFUGE. THIS STORM WAS MOVING
SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BIG STONE NATIONAL WILDLIFE REFUGE.
NASSAU.
MARIETTA.
MADISON AIRPORT.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4527 9646 4528 9642 4522 9623 4463 9582
4463 9645
TIME...MOT...LOC 0210Z 328DEG 30KT 4517 9648Special weather statement, Jun 21, 10:14 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1014 PM CDT SAT JUN 21 2014
MNZ054-056-064-220415-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
1014 PM CDT SAT JUN 21 2014
AT 1014 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
APPLETON TO 10 MILES SOUTHWEST OF LAC QUI PARLE STATE PARK TO 5 MILES
EAST OF CANBY. THESE STORMS WERE MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PROVIDENCE.
LAC QUI PARLE STATE PARK.
WATSON.
MONTEVIDEO AIRPORT.
SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4515 9565 4484 9566 4463 9583 4477 9634
4498 9623 4515 9618
TIME...MOT...LOC 0315Z 286DEG 30KT 4513 9592 4490 9596
4471 9617
JLTSpecial weather statement, Jun 21, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT SAT JUN 21 2014
MNZ064-073-220515-
REDWOOD-YELLOW MEDICINE-
1113 PM CDT SAT JUN 21 2014
AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MONTEVIDEO
TO 4 MILES WEST OF COTTONWOOD TO 3 MILES SOUTHEAST OF MINNEOTA. THESE
STORMS WERE MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPELLMAN LAKE.
HANLEY FALLS.
GRANITE FALLS AIRPORT.
WOOD LAKE.
VESTA.
SEAFORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4467 9587 4488 9579 4461 9517 4434 9513
4419 9538 4419 9550 4424 9561 4462 9561
4463 9563 4462 9593
TIME...MOT...LOC 0413Z 302DEG 24KT 4484 9574 4462 9574
4453 9593
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:10 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 65 min |
| Jun 21, 10:14 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 61 min |
| Jun 22, 12:17 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 3 hr |
| Jun 22, 4:26 AM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 19 more | 15 hr |
| Jun 22, 12:47 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 10 days |
| Jun 22, 12:26 PM CDT | Special Weather Statement | MPX | Pierce | 64 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.